question-icon

What causes severe weakness in body of a person with thyroid disorder?

default
Posted on Mon, 1 Jun 2015
Question: I AM SUFFERING FROM SEVERE WEAKNESS WITH FEVERISH FEELING IN THE BODY (BUT THERMOMETER SHOWS BELOW 98 ONLY). Taking 75 mcg thyroxin tablet daily since last 3 years (initialy taking 50mcg for 2 yrs.) 365 days. I have developed Asthma in 2009 for which I am taking Levosiz M, Deriphylin and some times inhaling Esiflo-500 through mouth.

Taken lot of treatment and spent lot of money but no improvement. My weight remains at 54 - 55 since last 6 years. My height is 173 cm.

YYYY@YYYY

I had typhoid 2 times in 2009 & 2011.

My BP always remains low around 100/70 average.

Kindly help. call me at 0000

XXXX
doctor
Answered by Dr. Prasanna Heijebu (3 hours later)
Brief Answer:
Dose adjustment of thyroxin is needed.

Detailed Answer:
Hi Sir.

I understand your concern.

I have gone through your uploaded images as well.

Many of your symptoms are related to thyroid disorder.

Past history of typhoid or current treatment for asthma would not cause such symptoms.

Feverish feeling could be thyroxine induced hypermetabolism.

I advise you to get a complete thyroid profile and use the right dose as dictated by the blood hormonal levels.

Lowering the dose to 25-50 mcg can control your symptoms.

Post your further queries if any.
Thank you.





Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
default
Follow up: Dr. Prasanna Heijebu (8 days later)
Dear Sir,

Thanks, As per your advise, I have reduced the doses from 75 mcg to 50 mcg. One more problem I forgotten to mention that my right hand wrist to palm, right thumb are paining, I did a Blood test which shows ASO Positive (RH Factor Negative) and I am taking Pentids 400 (make of Abott) since a week.

Kindly suggest me further what medicine should I take. as a little exposure to cold or wind or sleeping under the Fan leads me cough creation (not coughing) only. kindly note that I am sitting in the AC room in office with 23-24 temp.

your valuable advise is solicitated.

Regards,
XXXX

doctor
Answered by Dr. Prasanna Heijebu (24 hours later)
Brief Answer:
Wrist pain could be due to nerve strain.

Detailed Answer:
Hi Sir,

I understand your concern.

The right and and wrist pain could possibly be related to localized nerve strain secondary to excessive work like typing or writing in office.

I recommend you take tab Pregabalin 50 mg thrice a day for 1 week followed 50 mg twice a day for another week followed by 50 mg once a week for another week followed by 50 mg every alternative day for one week and finally stop the drug.


This drug has excellent activity in controlling the nerve pain.

Please note this drug should be taken under expert medical supervision.

As far as coughing is concerned,it could be allergic in origin.
Avoid all precipitating factors which bring about the coughing sensation.
You do not need any drugs for this issue as of now.

Continue Pentid as prescribed for raised ASO titers for another week.

Post your further queries if any.
Thank you.




Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Prasanna Heijebu (30 hours later)
Dear Doctor,

Thanks for your reply. You have mentioned to Avoid all precipitating factors which bring about the coughing sensation. Kindly define what may be the Precipitating Factors pls.

I would like to inform you that lot of sweats come from my Hand palm, foot and below shoulders. Even in AC also.

Kindly prescribe diet and medicines for my Asthma. Also, advise me how to put up weight please.


Thanks for all.

Kind Regards,

XXX
0000
doctor
Answered by Dr. Prasanna Heijebu (26 hours later)
Brief Answer:
High protein intake will help to gain weight.

Detailed Answer:
Hi Sir,

I understand your concern.

You need to avoid following precipitating factors.
1.House dust.
2.Pollen.
3.Animal dust.
4.Cold weather.
5.Deodorant sprays.
6.Petroleum fumes.

Pertaining to excess sweating of the extremities, topical astringents like Aluminium chloride will be helpful.will be helpful.It is available as Drysol.

I advise you to apply this to affected area qDay at bedtime; once excessive sweating decreases (typically after 2 or more treatments), decrease application to 1-2 times/week.

Regarding asthma,short acting bronchodilators like Salbutamol inhalers will help.
Specific management will depend on consultation with Chest physician after undergoing pulmonary function tests.

Please note these drugs have to be taken under expert medical guidance.

I order to gain weight,I advise you to take high protein diet in the form of 50 gm of oats taken in milk twice daily for 3 months.
Add pulses like soy beans and black gram.
Add one fruit like apple or pomegranate daily at bedtime.

Post your further queries if any.
Thank you.

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Prasanna Heijebu

General & Family Physician

Practicing since :2010

Answered : 1422 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes severe weakness in body of a person with thyroid disorder?

Brief Answer: Dose adjustment of thyroxin is needed. Detailed Answer: Hi Sir. I understand your concern. I have gone through your uploaded images as well. Many of your symptoms are related to thyroid disorder. Past history of typhoid or current treatment for asthma would not cause such symptoms. Feverish feeling could be thyroxine induced hypermetabolism. I advise you to get a complete thyroid profile and use the right dose as dictated by the blood hormonal levels. Lowering the dose to 25-50 mcg can control your symptoms. Post your further queries if any. Thank you.